Announcement

Collapse
No announcement yet.

Any long time Estrace users ever able to quit?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Any long time Estrace users ever able to quit?

    Hi, I was dx'd with vaginal atrophy, mild PFD and mild IC 3 years ago. Since then 1 gm dose of Estrace cream 3 x per week has solved all my problems.

    As I'm the type of person who does not want to be wedded to an RX to the day I die, I started cutting back on my dosage about 6 months ago to 1/2 gm 3 times per week with no negative results.

    Now I'm thinking about quitting altogether - do I really need it anymore? How would I know if I didn't try going without?

    Before first being dx'd I used to loll for over an hour every night in a hot, hot soapy tub washing all my nether regions with soapy water and after diagnosis I quit taking baths and 'am wondering if that wasn't part of my initial problem in that it exacerbated an aging problem with dry tissue.

    Anyway, have any of you post menopausal ladies ever been on Estrace for a few years and gone "cold turkey?"
    Thanks very much for any advice.

  • #2
    Vaginal Estrogen

    If you were diagnosed with vaginal atrophy, you probably will need the estrogen cream forever. It won't hurt you to cut it out and see what happens. You should know fairly soon.

    Hope this is helpful to you.

    NancyB

    Comment


    • #3
      Yes, I probably will have to keep taking it but I'm glad I, at least, reduced the dosage and 'can survive at that level.

      I sure never want to go through that pre-diagnosis misery again. I didn't know what was wrong with me and I feared the worst.

      Thanks for your advice.

      Comment


      • #4
        izazen

        I wonder if this cream might help me. I had a hysterectomy and was not able to take the oral med or patch. I got severe leg cramps. Were your symptoms severe before you started this?
        Teresa
        Teresa

        We are not HUMAN BEINGS going through a temporary SPIRITUAL EXPERIENCE. We are SPIRITUAL BEINGS going through a temporary HUMAN EXPERIENCE....so that we may become more SPIRITUAL.

        Comment


        • #5
          This cream has also helped me. It took a few weeks to kick in, but the relief was dramatic. (I'm post menopausal)

          Comment


          • #6
            Vaginal Atrophy

            Vaginal Atrophy means you no longer make enough estrogen to keep your vagina healthy and functioning. This means the PH is high and can possibly cause yeast infections, painful intercourse, urinary and urethral symptoms. It dosent matter if you take oral estrogen or not, you still need local estrogen. Unless you can rejuvenate your ovaries you will need local estrogen for your lifetime, perhaps a smaller maintenance dose, but still need it.
            Using the estrogen is usually preferred to having the pain, constant nerve burning, and loss of sex life that comes with no estrogen. If you have IC or have had a hyster, your symptoms may greatly improve.
            Proper estrogen dose both oral and vaginal put my IC problems in remission.

            Sammi

            Meds: Melatonin 3mg @ bedtime if needed. Estrogen 1.5 mg troche and 0.1 mg Estrace cream.
            Diagnosis: IC, PFD (both in remission)

            Comment


            • #7
              I use Premarin vaginal cream nightly and it has been a big help in relieving the symptoms of atrophy.I am 67 and my GYN prescribed it fo me.

              Comment


              • #8
                Sami4, Have you also had a hysterectomy?
                Teresa
                Teresa

                We are not HUMAN BEINGS going through a temporary SPIRITUAL EXPERIENCE. We are SPIRITUAL BEINGS going through a temporary HUMAN EXPERIENCE....so that we may become more SPIRITUAL.

                Comment


                • #9
                  I use 2 grams 3 x's per week. I tried cutting back to 1 gram 3 x's per week, and started having bladder infections again. I'm sticking with the 2 grams until I can no longer afford it --- or until I die --- whichever comes first! lol

                  Comment


                  • #10
                    You shouldn't quit it unless you are examined by your GYN and told to do so. Vaginal atrophy doesn't just go away. It's the result of aging and permanent tissue damage. Even though you may not notice a change with lowering or stopping the medication, I would not recommend doing that on your own. Only a physical exam by your GYN can tell you how healthy and hydrated the tissue is. This is not something you would necessarily be able to tell on your own. Please see your doctor.
                    Linda

                    Comment


                    • #11
                      Many people quit their meds after going a long time without any symptoms but it isn't a wise thing to do.

                      I began taking the Estrace again last June and its taken me this long to get back to my old level. Never again.

                      I don't like taking it but I have no choice in the matter. Without it I get Uti's, and the atrophy goes totally crazy.

                      Comment

                      Working...
                      X